Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 1, NWS Eureka, CA

January 3, 2020

NWS Eureka, CA issued this small craft advisory at Jan 3, 2020, 8:43 AM PST. It took effect at Jan 3, 2020, 2:00 PM PST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 3, 2020, 8:43 AM PST (16:43 UTC)
In effect from
Jan 3, 2020, 2:00 PM PST
Expired
Jan 6, 2020, 2:25 PM PST
In force
3 days
Issued by
NWS Eureka, CA

The text

As transmitted.

010 
WHUS76 KEKA 031643
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
843 AM PST Fri Jan 3 2020

PZZ450-455-475-040045-
/O.CAN.KEKA.SC.Y.0121.000000T0000Z-200105T2300Z/
/O.NEW.KEKA.SC.Y.0001.200103T2200Z-200105T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
843 AM PST Fri Jan 3 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 PM PST SUNDAY...

* WHAT...south winds 15 to 25 kt with gusts up to 35 kt...shifting
  NW 15 to 25 kt overnight. Steep seas building to 13 to 15 feet 
  overnight. 
  

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 
  10 to 60 nm.

* WHEN...From 2 PM this afternoon to 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-040045-
/O.CON.KEKA.SC.Y.0121.000000T0000Z-200103T2200Z/
/O.CON.KEKA.GL.W.0001.200103T2200Z-200104T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
843 AM PST Fri Jan 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 40 kt late this afternoon through this evening. Seas 
  building to 13 to 15 feet tonight through Saturday. For the 
  Small Craft Advisory, seas 9 to 11 feet today.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM to 10 PM PST Friday. 
  For the Small Craft Advisory, until 2 PM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
13 follow-up statements
771 
WHUS76 KEKA 032147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
147 PM PST Fri Jan 3 2020

PZZ470-040600-
/O.EXP.KEKA.SC.Y.0121.000000T0000Z-200103T2200Z/
/O.CON.KEKA.GL.W.0001.200103T2200Z-200104T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
147 PM PST Fri Jan 3 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 kt with gusts to 40 kt and seas 13 
  to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...until 10 PM PST Friday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-475-040600-
/O.CON.KEKA.SC.Y.0001.200103T2200Z-200105T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
147 PM PST Fri Jan 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts to 35 kt shifting NW 
  15 to 25 kt overnight. Steep seas building to 10 to 13 feet. 

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 
  10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
522 
WHUS76 KEKA 040554
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
954 PM PST Fri Jan 3 2020

PZZ470-041400-
/O.CAN.KEKA.GL.W.0001.000000T0000Z-200104T0600Z/
/O.EXA.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
954 PM PST Fri Jan 3 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt and seas 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-475-041400-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
954 PM PST Fri Jan 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt quickly
  shifting to NW 10 to 20 kt tonight with seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 
  10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
323 
WHUS76 KEKA 041026
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
226 AM PST Sat Jan 4 2020

PZZ450-455-470-475-041830-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
226 AM PST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt quickly 
  shifting to NW 10 to 20 kt tonight with seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 
  10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
845 
WHUS76 KEKA 041652
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
852 AM PST Sat Jan 4 2020

PZZ450-455-470-475-050100-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
852 AM PST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Steep combined seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 
  10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
679 
WHUS76 KEKA 042231
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
231 PM PST Sat Jan 4 2020

PZZ450-455-050645-
/O.EXT.KEKA.SC.Y.0001.000000T0000Z-200105T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
231 PM PST Sat Jan 4 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...Steep seas 10 to 12 feet.

* WHERE...Pt St George to Pt Arena out 10 nm.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-475-050645-
/O.EXT.KEKA.SC.Y.0001.000000T0000Z-200106T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
231 PM PST Sat Jan 4 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...Steep seas 11 to 13 feet.

* WHERE...Pt St George to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
772 
WHUS76 KEKA 050437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 PM PST Sat Jan 4 2020

PZZ450-455-051245-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
837 PM PST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SUNDAY...

* WHAT...Steep seas 10 to 13 feet.

* WHERE...Pt St George to Pt Arena out 10 nm.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-475-051245-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200106T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
837 PM PST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...Steep seas 11 to 13 feet.

* WHERE...Pt St George to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
238 
WHUS76 KEKA 051024
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
224 AM PST Sun Jan 5 2020

PZZ450-455-470-475-051830-
/O.EXT.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
224 AM PST Sun Jan 5 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
951 
WHUS76 KEKA 051646
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
846 AM PST Sun Jan 5 2020

PZZ450-455-470-475-060100-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
846 AM PST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Steep seas 8 to 12 feet.

* WHERE...Pt St George to Pt Arena out 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
538 
WHUS76 KEKA 052212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
212 PM PST Sun Jan 5 2020

PZZ450-455-470-475-060615-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
212 PM PST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Steep seas 10 to 12 feet.

* WHERE...Pt St George to Pt Arena out 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
905 
WHUS76 KEKA 060432
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 PM PST Sun Jan 5 2020

PZZ450-455-470-475-061245-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
832 PM PST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Steep seas 10 to 12 feet.

* WHERE...Pt St George to Pt Arena out 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
184 
WHUS76 KEKA 061015
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
215 AM PST Mon Jan 6 2020

PZZ450-455-470-475-061815-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
215 AM PST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
830 
WHUS76 KEKA 061711
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
911 AM PST Mon Jan 6 2020

PZZ450-455-470-475-070000-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
911 AM PST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
726 
WHUS76 KEKA 062225
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
225 PM PST Mon Jan 6 2020

PZZ450-470-070630-
/O.CAN.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
/O.NEW.KEKA.SC.Y.0002.200107T1900Z-200109T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
225 PM PST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 3 AM PST
THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt Tuesday
  afternoon becoming northwest 10 to 15 kt Tuesday night. Seas NW
  9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 11 AM Tuesday to 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-070630-
/O.CAN.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/
/O.NEW.KEKA.SC.Y.0002.200107T2100Z-200109T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
225 PM PST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 3 AM PST
THURSDAY...

* WHAT...South winds 10 to 20 kt on Tuesday becoming northwest 10
  to 15 kt Tuesday night. Seas NW 9 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 1 PM Tuesday to 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 4:35 AM PST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 3, 4:35 AM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
435 AM PST Fri Jan 3 2020

.SYNOPSIS...A front will move east across the region this evening
resulting in a period of gusty south winds and moderate rainfall.
Drier weather will develop behind the front during Saturday
afternoon, followed by another chance of rain during Sunday
morning.

&&

.DISCUSSION...An upper trough was located roughly 1000 miles west
of the EKA CWA early Friday morning. That trough will advance
eastward during the next 24 hours, with an associated surface
front reaching NWRN CA this evening. A pre-frontal low-level jet
augmented by barrier-jet processes will aid in gusty south winds
this afternoon/evening. A few exposed observing sites may reach
wind advisory criteria in advance of the front. Otherwise,
moderate frontal precipitation will spread across the EKA CWA late
this evening, and then quickly depart during Saturday morning.
Model guidance shows a brief period of drying occurring during
Saturday afternoon and evening, followed by a round of light rain
during Sunday.

Upper heights are forecast to build Sunday night into early next
week, which will favor another period of dry weather. An upper
disturbance is then forecast to enter the region on Tuesday
yielding additional rainfall through mid week.

JMG

&&

.AVIATION...Light offshore flow has maintained generally VFR
conditions across the region including the coastal terminals. This
favorable wind pattern will continue through the morning hours
before winds begin to shift out of the south and southeast.
Reductions in vsby and cigs is not expected until an approaching
front drives rain and lower clouds into the coast later this
evening. A brief period of inclement weather is expected with this
front including gusty south and southeast winds at the coastal
sites where a few hours of 15-25kt southerlies can be anticipated.
MVFR conditions due to rain and lower clouds is likely late in
the evening...then after the front moves through a drier northerly
flow will return.

&&

.MARINE...Long period west-northwest swell from 10 to 12 ft will
gradually subside over the next few days. The swell will
eventually fall below small craft advisory level of 10 ft today
and remain below 10 ft through the afternoon. Southerly winds and
steep S-SW waves will start to increase late this afternoon as the
next cold front approaches the outer waters. A brief gale is
expected as the front moves through the waters tonight. Current
indications are for the strongest winds to occur in the northern
outer waters. Wind prone locations across the northern inner
waters, particularly around Cape Mendocino and Pt St George, may
also receive gale gusts. NW swell is expected to tonight after
frontal passage. This NW swell will be much steeper (nearly
squared) compared to the last swell. Thus, expect rougher
conditions, especially south of Cape Mendocino where NW wind waves
will be highest this weekend. Another reinforcing mid period
swell will arrive late in the weekend into early next week. Seas
will likely remain elevated and hazardous through at least Monday
next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     3 PM PST Sunday for PZZ450-455-475.

     Small Craft Advisory until 2 PM PST this afternoon for PZZ470.

     Gale Warning from 2 PM this afternoon to 10 PM PST this evening
     for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 3, 3:07 AM PST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
307 AM PST Fri Jan 3 2020

CAZ101>113-041115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
307 AM PST Fri Jan 3 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.